Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 2021Clarke County, Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 6:42 PM EDT for Clarke County, Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 6:42 PM EDT (22:42 UTC)
Expired
Apr 24, 2021, 7:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Clarke County, GA, Madison County, GA

The radar

The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS82 KFFC 242242
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sat Apr 24 2021
 
GAZ025-027-036-038-242315-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
642 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN JACKSON...
NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 715 PM EDT...

At 642 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Danielsville, Athens, Nicholson, Comer, Winterville, Colbert, Ila,
Carlton, Hull, Athens-Clarke County, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills, Oconee Heights, Barretts Mill, Point
Peter, James Holland Youth Sports Cmpx, Pocataligo and Bear Creek
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3406 8299 3404 8297 3403 8293 3401 8294
      3401 8291 3391 8340 3393 8342 3392 8345
      3393 8349 3401 8356 3402 8355 3424 8332
TIME...MOT...LOC 2242Z 229DEG 37KT 3400 8346 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 5:55 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 24, 5:55 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
555 PM EDT Sat Apr 24 2021

.UPDATE...

Convective development is ongoing roughly along the I-85
corridor, as much of this area was able to clear out and
destabilize this afternoon. A favorable environment is thus in
place for strong discrete cells capable of producing large hail
and damaging wind gusts. PoPs have been updated to reflect the
latest trends and another Severe Thunderstorm Watch has been
issued for portions of north and west Georgia until 10 PM.

King

&&

.PREV DISCUSSION... /Issued 407 PM EDT Sat Apr 24 2021/

UPDATE...
Updated to add the severe thunderstorm watch.

PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

AVIATION... 18Z Update... MVFR cigs expected for much of the
afternoon. A few breaks showing up in the clouds with higher cigs,
but do think it will be short lived, especially if sct tsra
around. Best timing for tsra will be during the late afternoon/eve
if the airmass is able to recover. Not confident on IFR cigs
overnight, but added a SCT deck. Clearing expected right around
12Z SUN.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  60   0   0   0
Atlanta         51  71  52  77 /  60   0   0   0
Blairsville     46  67  44  75 /  40   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  60   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  60   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Chattahoochee...Crisp...Dooly...Harris...
Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot...
Taylor...Webster.

&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 6:00 PM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
600 PM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered strong to severe thunderstorms will affect portions of
north and central Georgia this evening. The main threats include
large hail and damaging wind gusts, though a brief tornado can not
be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 24, 6:03 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 E WEST POINT          32.88N  85.14W
04/24/2021  E1.50 INCH       TROUP              GA   BROADCAST MEDIA

            PING PONG BALL SIZED HAIL WAS REPORTED IN WEST POINT AT
            INTERSECTION OF HWY 103 AND HWY 18.

&&

EVENT NUMBER FFC2100234

RWILLIS
Local storm report, Apr 24, 6:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 NNW SNELLVILLE        33.90N  84.05W
04/24/2021  E1.00 INCH       GWINNETT           GA   PUBLIC

            QUARTER-SIZE HAIL FELL AT EMERALD FOREST DRIVE AND FIVE
            FORKS TRICKUM RD.

&&

EVENT NUMBER FFC2100235

RWILLIS
Local storm report, Apr 24, 6:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             SAINT MARKS             33.12N  84.82W
04/24/2021  E1.00 INCH       MERIWETHER         GA   BROADCAST MEDIA

            QUARTER-SIZED HAIL FELL ON 2100 BLOCK OF ST. MARK'S
            ROAD.

&&

EVENT NUMBER FFC2100236

RWILLIS
Local storm report, Apr 24, 6:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             3 ENE LAGRANGE          33.06N  84.99W
04/24/2021  M1.00 INCH       TROUP              GA   SOCIAL MEDIA

            QUARTER-SIZED HAIL OCCURRED ON NORTH DAVIS RD NEAR
            HOGANSVILLE RD.

&&

EVENT NUMBER FFC2100237

RWILLIS
Local storm report, Apr 24, 6:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             LAGRANGE                33.04N  85.03W
04/24/2021  M1.00 INCH       TROUP              GA   SOCIAL MEDIA

            QUARTER-SIZED HAIL FELL AT INTERSECTION OF MAIN STREET
            AND BROOME STREET IN DOWNTOWN LAGRANGE.

&&

EVENT NUMBER FFC2100238

RWILLIS
Special weather statement, Apr 24, 6:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sat Apr 24 2021

GAZ025-027-036-038-242315-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
642 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN JACKSON...
NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 715 PM EDT...

At 642 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Danielsville, Athens, Nicholson, Comer, Winterville, Colbert, Ila,
Carlton, Hull, Athens-Clarke County, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills, Oconee Heights, Barretts Mill, Point
Peter, James Holland Youth Sports Cmpx, Pocataligo and Bear Creek
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3406 8299 3404 8297 3403 8293 3401 8294
      3401 8291 3391 8340 3393 8342 3392 8345
      3393 8349 3401 8356 3402 8355 3424 8332
TIME...MOT...LOC 2242Z 229DEG 37KT 3400 8346

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:57 AM EDTSpecial Weather StatementFFCStewart33 min
Apr 24, 10:19 AM EDTSpecial Weather StatementFFCWilcox26 min
Apr 24, 4:36 PM EDTSpecial Weather StatementFFCCoweta24 min
Apr 24, 4:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Apr 24, 4:56 PM EDTSpecial Weather StatementFFCClayton, DeKalb34 min
Apr 24, 5:09 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more51 min
Apr 24, 5:11 PM EDTSpecial Weather StatementFFCDouglas34 min
Apr 24, 5:22 PM EDTSpecial Weather StatementFFCHeard23 min
Apr 24, 5:32 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 24, 5:36 PM EDTSpecial Weather StatementFFCFulton24 min
Apr 24, 5:40 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
Apr 24, 5:41 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Apr 24, 5:42 PM EDTSpecial Weather StatementFFCHeard33 min
Apr 24, 5:53 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson52 min
Apr 24, 5:57 PM EDTSpecial Weather StatementFFCForsyth, Hall48 min
Apr 24, 6:09 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding, Troup26 min
Apr 24, 6:44 PM EDTSpecial Weather StatementFFCForsyth31 min
Apr 24, 6:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd26 min
Apr 24, 6:50 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton40 min
Apr 24, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Apr 24, 7:05 PM EDTSpecial Weather StatementFFCHaralson25 min
Apr 24, 7:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Apr 24, 7:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk46 min
Apr 24, 7:22 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White38 min
Apr 24, 7:23 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding52 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Haralson, Paulding, Polk50 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.